Should I wait a little longer before going back to the doctor?
I would definately stay on it. Did the dr. tel you they plan on adjusting your dose gradually??
Also how often do they have you taking the 300 mg per day? Plus it takes about 4 weeks to build up in your system & to actually get the full effect of this medication.
I have been on this medication for about 15 years for several different medical conditions. I currently take 900 mg 3x day. It has been a very effective medication for me.
You will probably see some side effects when you first start this medication but they usually go away.
Definately check with your dr. when they will be increasing your dosage. Best of luck to you,
Gabapentin is not an opiate, it will not take the pain away like a pain medication does. For one it needs to build up in your system to get its full effect. This should probably take 4 weeks or so. Everyone reacts different to this medication. So ask the doctor at your next visit how you are doing then and what the doctor is expecting it to achieve.
I went back to taking Gabapentin. I have degenerative joint/disk disease with spinal spurs and the like. I have been taking Gabapentin for years off an on. I did not think it was helping at one time and asked the doctors for pain medication. That is a long story but to go back to the Gabapentin, I have been on a very high dosage and then stopped the medication because I did not think it was doing any good. After stopping the pain medication, I went back to Gabapentin and take it twice a day. Sometimes it helps sometimes it doesn't. My condition is a lot more complicated to deal with so my advise is only general. It does take time for this to build up in your system but stay with it to see if you get any relief. Read the information about Gabapentin and what it does. This medication has help me in the past wit Neuropathy pain which I developed in my legs. My legs are much better and I am walking again after many a year.
Like I mentioned, this is just my general advise for my condition but educate yourself on your medical condition. The more your learn about your condition, the better educated you are and can advise your doctor accordingly. Just don't take the doctors word for it. They only treat what you tell them but when you educate yourself on your medical condition, you are more in charge of what you think is the best remedy for you and you can educate the doctor and help him/her focus on what can be done to help. Best of luck and remember education is the key to the best health.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Dec 2012 • 2 answers
Posted 20 Jun 2013 • 1 answer
Posted 18 Jun 2014 • 1 answer
Posted 10 Jan 2018 • 1 answer
Will gabapentin side effects go away? I am on my second day after taking 300mg and feeling in a fog?
Posted 22 Oct 2018 • 1 answer